Alert archive / Florida / High Surf Advisories in 2006

High Surf Advisory 2, NWS Mobile, AL

April 30, 2006

NWS Mobile, AL issued this high surf advisory at Apr 30, 2006, 2:15 PM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2006, 2:15 PM EDT (18:15 UTC)
Expired
May 1, 2006, 5:00 AM EDT
In force
15 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS44 KMOB 301816
CFWMOB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
115 PM CDT SUN APR 30 2006

ALZ063-064-FLZ002-004-006-010215-
/O.EXP.KMOB.SU.Y.0001.000000T0000Z-060430T1800Z/
/O.NEW.KMOB.SU.Y.0002.060430T1815Z-060501T0900Z/
LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
115 PM CDT SUN APR 30 2006

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS EXTENDED THE HIGH SURF 
ADVISORY UNTIL 4 AM CDT MONDAY.

THE AREAS MOST PRONE TO HIGHER THAN NORMAL SURF IN THIS SITUATION  
INCLUDE ALL BEACH AREAS.  SMALL BAYS AND INLETS ALONG THE 
INTER-COASTAL WATERWAY COULD ALSO SEE ABOVE NORMAL TIDAL WASH UP 
WITH THE PERSISTENT STRONG SOUTH TO SOUTHEAST WINDS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$
1 follow-up statement
000 
WHUS44 KMOB 010340
CFWMOB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1040 PM CDT SUN APR 30 2006

ALZ063-064-FLZ002-004-006-010900-
/O.CON.KMOB.SU.Y.0002.000000T0000Z-060501T0900Z/
LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
1040 PM CDT SUN APR 30 2006

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT MONDAY...

ABOVE NORMAL SURF CONDITIONS WILL CONTINUE THROUGH THE EARLY MORNING
HOURS. ALONG WITH THE HIGHER THAN NORMAL SURF...DANGEROUS RIP
CURRENTS WILL CONTINUE AS WELL MAKING FOR HAZARDOUS SWIMMING
CONDITIONS IN THE SURF.



$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this high surf advisory went out at Apr 30, 5:30 AM EDT, 8 hours 45 minutes earlier.

Area forecast discussion, Apr 30, 5:30 AM EDT, 8 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
430 AM CDT SUN APR 30 2006

.SHORT TERM (TODAY AND TONIGHT)...OCCLUDED LOW CONTINUES TO MOVE
NORTHWARD THROUGH MISSOURI THIS MORNING WITH THE ASSOCIATED COLD
FRONT APPROACHING THE MS RIVER. NOT EXPECTING FRONT TO MAKE MUCH
MORE EASTWARD PROGRESS AS THE PARENT LOW MOVES NORTHWARD LEAVING THE
FRONT BEHIND. PREFRONTAL BAND OF SHOWERS AND THUNDERSTORMS HAS ALSO
BEEN ON WEAKENING TREND FOR THE SAME REASONS AS ABOVE. MODELS ARE
ABOUT 6 TO 12 HOURS TOO SLOW ON THE RAINFALL AND BELIEVE THEY ARE
WAY OVERESTIMATING THE PRECIP AMOUNTS. FOR TODAY DECIDED TO KEEP THE
HIGH POPS THROUGH ABOUT 11 AM AS LARGE STRATIFORM RAIN AREA OVER
GULF CONTINUES SLOWLY EAST ALONG WITH HELP FROM AN APPROACHING UPPER
JETSTREAK AND ANY SHORTWAVES THAT APPROACH IN THE SOUTHWESTERLY
UPPER FLOW. HOWEVER WATER VAPOR IMAGERY INDICATING STRONG SUBSIDENCE
BEHIND THIS LINE AND THUS HAVE SCALED POPS BACK FOR THE AFTERNOON
HOURS AS UPPER LEVEL FORCING WILL BE RATHER WEAK FOR MUCH IF ANY
ADDITIONAL DEVELOPMENT. AS OF RIGHT NOW...RADAR TRENDS INDICATE THAT
ALTHOUGH MANY LOCATIONS WILL SEE PCPN TODAY...ESPECIALLY THIS
MORNING...THAT THE POTENTIAL FOR WIDESPREAD HEAVY RAINFALL IS NOT
MATERIALIZING AS EARLIER THOUGHT...THUS NO FLASH FLOOD WATCHES WILL
BE ISSUED FOR OUR AREA WITH THIS FCST PACKAGE. WE WILL CONTINUE TO
MONITOR FOR ANY POSSIBLE REDEVELOPMENT OF MORE WIDESPREAD AND HEAVY
RAINS THIS MORNING.

WINDS WILL REMAIN RATHER BREEZY THROUGH MIDDAY W/ CURRENT KMOB VAD
WIND PROFILE SHOWING 40 TO 50 KNOTS AT 1-2 KFT...THUS IT WILL NOT
TAKE MUCH TO MIX DOWN SOME HIGHER WIND GUSTS. SFC LOW WILL CONTINUE
TO PULL AWAY FROM THE REGION...THIS WILL ALLOW THE PRESSURE GRADIENT
ACROSS THE AREA TO RELAX ESPECIALLY THIS AFTERNOON. THUS WILL HANG
ON TO THE WIND AND HIGH SURF ADVISORIES THROUGH 1 PM TODAY AND LET
DAYSHIFT MAKE ANY NEEDED ADJUSTMENTS. 13/JC

&&

.LONG TERM (MONDAY THROUGH SATURDAY)...UPPER FLOW ACROSS THE AREA
WILL GENERALLY BE ZONAL THROUGH MOST OF THE EXTENDED PERIOD. THERE
WILL CONTINUE TO BE MINOR IMPULSES MOVING THROUGH THE FLOW WHICH
COULD BRING MINIMAL CHANCES OF PRECIP DURING THE MIDDLE PART OF THE
WEEK...THEN EXPECT BETTER CHANCES OF PCPN FOR FRIDAY AND SATURDAY AS
ANOTHER WEAK FRONT/TROUGH APPROACHES THE AREA FROM THE WEST. LOOK
FOR TEMPS TO BE GENERALLY BE A LITTLE ABOVE NORMAL THROUGH THE
EXTENDED PERIOD. 12/DS

&&

.MARINE...STRONG SOUTHEAST WINDS W/ OCCASIONAL GUSTS TO NEAR 40
KNOTS OFFSHORE WILL CONTINUE THROUGH MUCH OF TODAY AND THEN BEGIN TO
WEAKEN BY LATER THIS AFTERNOON AS THE PRESSURE GRADIENT RELAXES
ACROSS THE MARINE AREA. WINDS SHOULD DROP TO BELOW ADVISORY LEVELS
AROUND MIDNIGHT TONIGHT. FLOW WILL BECOME EASTERLY ON MONDAY AS HIGH
PRESSURE BUILDS SOUTHWARD EAST OF THE APPALACHIANS. AS THE HIGH
MOVES SOUTHEASTWARD ACROSS THE COASTAL WATERS...ONSHORE FLOW WILL
RETURN BY MIDWEEK AND LAST INTO NEXT WEEKEND. 13/JC

&&

.FIRE WEATHER...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER
THE REGION THIS MORNING...GRADUALLY TAPERING OFF THROUGH THE
AFTERNOON HOURS. MOST LOCATIONS RECEIVED SOME RAINFALL
OVERNIGHT...AND WITH STRONG ONSHORE FLOW IN PLACE AND LINGERING
CLOUDS AND PCPN THIS AFTERNOON...RH VALUES SHOULD REMAIN WELL ABOVE
CRITICAL LEVELS TODAY. THE STRONG SURFACE AND TRANSPORT WINDS WILL
CONTINUE TO ALLOW DISPERSIONS TO BE HIGH ALONG THE COASTAL AREAS
TODAY...HOWEVER. IT SHOULD BEGIN DRYING OUT SUNDAY NIGHT AND MONDAY.
12/DS

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      76  60  81  62 /  90  10  10  10
PENSACOLA   72  61  76  63 /  80  20  20  10
DESTIN      69  62  76  66 /  60  20  20  10
EVERGREEN   69  57  76  55 /  70  20  10  10
WAYNESBORO  68  57  83  57 /  90  10  10  10
CAMDEN      68  56  80  57 /  60  10  10   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH SURF ADVISORY UNTIL 1 PM TODAY FOR THE FOLLOWING ZONES:
     LOWER BALDWIN...AND LOWER MOBILE.

     WIND ADVISORY UNTIL 1 PM TODAY FOR THE FOLLOWING ZONES: LOWER
     BALDWIN...AND LOWER MOBILE.

FL...HIGH SURF ADVISORY UNTIL 1 PM TODAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL SANTA
     ROSA.

     WIND ADVISORY UNTIL 1 PM TODAY FOR THE FOLLOWING ZONES: COASTAL
     ESCAMBIA...COASTAL OKALOOSA...AND COASTAL SANTA ROSA.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 AM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
     20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
     FROM 20 TO 60 NM.

&&

12/SHEPHERD
Hazardous weather outlook, Apr 30, 7:00 AM EDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT SUN APR 30 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-011100-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
600 AM CDT SUN APR 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

STRONG SOUTHEASTERLY WINDS WILL CONTINUE ACROSS MUCH OF THE AREA
THROUGH THE AFTERNOON. A WIND ADVISORY IS IN EFFECT THROUGH EARLY
AFTERNOON FOR COASTAL AREAS WHERE SUSTAINED WINDS ARE EXPECTED TO
RANGE FROM 25 TO 30 MPH WITH HIGHER GUSTS INTO THE EARLY AFTERNOON.
AS THE AREA OF LOW PRESSURE MOVES FARTHER TO THE NORTH THE PRESSURE
DIFFERENCE WILL DECREASE ACROSS THE AREA AND ALLOW THE WINDS TO
SUBSIDE THIS AFTERNOON. A HIGH SURF ADVISORY IS IN EFFECT FOR
COASTAL AREAS WHERE HIGH SURF WILL CONTINUE TO PRODUCE DANGEROUS RIP
CURRENTS AND LOCALIZED BEACH EROSION.

SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF THE MORNING
AND THEN DECREASE FROM WEST TO EAST DURING THE AFTERNOON. THESE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...GUSTY WINDS
AND SMALL HAIL. DUE TO LARGE AMOUNTS OF WIND SHEAR...A FEW ISOLATED
TORNADOES ARE POSSIBLE...ESPECIALLY ACROSS SOUTHEAST MISSISSIPPI
WHERE THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BECOME NECESSARY THIS MORNING ESPECIALLY ACROSS SOUTHEAST
MISSISSIPPI.

Nearby

High Surf Advisories in Florida, 2006High Surf Advisories in Alabama, 2006Every high surf advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.